Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: George E. Andrews, Richard Askey and Ranjan Roy
Title: Special functions
Additional book information: Encyclopedia of Mathematics and Its Applications, The University Press, Cambridge, 1999, xvi + 664 pp., ISBN 0-521-62321-9, $69.95, hardcover

References [Enhancements On Off] (What's this?)

  • [and] George E. Andrews, The theory of partitions, Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1976. Encyclopedia of Mathematics and its Applications, Vol. 2. MR 0557013
  • [apo] Tom M. Apostol, Introduction to analytic number theory, Springer-Verlag, New York-Heidelberg, 1976. Undergraduate Texts in Mathematics. MR 0434929
  • [bai] W. N. Bailey, Generalized hypergeometric series, Cambridge Tracts in Mathematics and Mathematical Physics, No. 32, Stechert-Hafner, Inc., New York, 1964. MR 0185155
  • [bor] Borwein, Jonathan M., and Borwein, Peter B., Pi and the AGM, A study in analytic number theory and computational complexity, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York (1987).
  • [die] Jean Dieudonné, Special functions and linear representations of Lie groups, CBMS Regional Conference Series in Mathematics, vol. 42, American Mathematical Society, Providence, R.I., 1980. Expository lectures from the CBMS Regional Conference held at East Carolina University, Greenville, North Carolina, March 5–9, 1979. MR 557540
  • [dra] P. G. Drazin and R. S. Johnson, Solitons: an introduction, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1989. MR 985322
  • [erd] Erdelyi, A., et al., Higher transcendental functions, McGraw-Hill, New York (1953). MR 15:419i
  • [gas] Gasper, George, and Rahman, Mizan, Basic hypergeometric series, with a foreword by Richard Askey, Encyclopedia of Mathematics and its Applications, 35, Cambridge University Press, Cambridge (1990). MR 91df:33034
  • [goh] W. M. Y. Goh and J. Wimp, The zero distribution of the Tricomi-Carlitz polynomials, Comput. Math. Appl. 33 (1997), no. 1-2, 119–127. Approximation theory and applications. MR 1442066,
  • [leb] N. N. Lebedev, Special functions and their applications, Revised English edition. Translated and edited by Richard A. Silverman, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1965. MR 0174795
  • [pet] Marko Petkovšek, Herbert S. Wilf, and Doron Zeilberger, 𝐴=𝐵, A K Peters, Ltd., Wellesley, MA, 1996. With a foreword by Donald E. Knuth; With a separately available computer disk. MR 1379802
  • [red] Don Redmond, Number theory, Monographs and Textbooks in Pure and Applied Mathematics, vol. 201, Marcel Dekker, Inc., New York, 1996. An introduction. MR 1384299
  • [sha] H. N. Shapiro, A micronote on a functional equation, Amer. Math. Monthly 80 (1973), 1041. MR 0326216,
  • [sla] Lucy Joan Slater, Generalized hypergeometric functions, Cambridge University Press, Cambridge, 1966. MR 0201688
  • [van] Walter Van Assche, Asymptotics for orthogonal polynomials, Lecture Notes in Mathematics, vol. 1265, Springer-Verlag, Berlin, 1987. MR 903848

Review Information:

Reviewer: Jet Wimp
Affiliation: Drexel University
Journal: Bull. Amer. Math. Soc. 37 (2000), 499-510
Published electronically: June 27, 2000
Review copyright: © Copyright 2000 American Mathematical Society